Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 29, 2018, 2:21 PM EDT for Carroll County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2018, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 29, 2018, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
784
WWUS82 KFFC 291821
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT WED AUG 29 2018
GAZ042-053-291845-
Coweta GA-Carroll GA-
221 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 245 PM EDT...
At 221 PM EDT...a strong thunderstorm was over Whitesburg, or 10
miles northwest of Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Whitesburg, Plant Yates, Byers Crossroads and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8493 3359 8491 3357 8490 3358 8487
3356 8483 3354 8483 3352 8482 3351 8482
3336 8495 3346 8505
TIME...MOT...LOC 1821Z 028DEG 4KT 3349 8492
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:45 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 29, 1:45 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 145 PM EDT Wed Aug 29 2018 .PREV DISCUSSION... /Issued 1140 AM EDT Wed Aug 29 2018/ UPDATE... Forecast is largely on track as development of scattered diurnal convection is expected to continue to increase over the next few hours. As has been the case with isolated heavy showers in far north Georgia this morning, movement will likely be rather slow given weak steering flow, so locally heavy rainfall will be possible. RW PREV DISCUSSION... /Issued 750 AM EDT Wed Aug 29 2018/ UPDATE... 12z Aviation update below. Baker PREV DISCUSSION... /Issued 347 AM EDT Wed Aug 29 2018/ SHORT TERM /Today through Thursday/... Expecting more widespread diurnal convection today given the recent trend of less ridge influence from the east so have a bit higher chance pops for the western majority of the CWA. Airmass has marginal conditional instability again so not expecting severe though a few strong cells could occur. A weak impulse approaches the TN valley late Thursday (looks a bit less progressive than before) so advertising high end chance to low end likely for parts of the north and west given a bit more forcing possible for showers and storms though thinking daytime heating will again be main player. Temps staying near climo norms with upper 80s for most spots. Baker LONG TERM /Thursday Night through Tuesday/... A weak upper trough will be located just west of the forecast area to start the long term along with weak but deep southerly flow. The upper trough will weaken over the weekend as high pressure aloft builds over the mid-southern Appalachians. This will provide a more easterly upper flow through Tuesday with potential for weak waves to move across. The European has picked up one of these waves and looks to turn it into a tropical low that moves across central FL late Tuesday. For now this will be a watch and see. Otherwise there will be plenty of moisture to fuel highly diurnal showers and storms across the area. Overall forecast instability is rather so so at this point. The GFS is the wettest with rain amounts and the NAM/European less so. Forecast high temperatures will be close to normal throughout the long term and forecast low temperatures will be near to slightly below normal. BDL && .AVIATION... 18Z Update... SCT/BKN cumulus in the VFR range will characterize this afternoon and evening along with scattered shra/tsra. Expect shra/tsra coverage to diminish after sunset. VFR conditions will largely persist with the exception of patchy fog early Thursday morning, especially in CSG/MCN vicinity. Expect additional scattered convection Thursday afternoon. Winds today are light at around 4-6 kts and will diminish to less than 5 kts overnight. Wind direction has been largely variable, though predominant direction is expected to remain SW/SSW through the TAF period at most sites. //ATL Confidence...18Z Update... Medium confidence on wind direction. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 89 71 89 70 / 30 20 40 30 Atlanta 88 73 88 72 / 40 30 50 40 Blairsville 84 65 83 64 / 50 30 60 50 Cartersville 89 70 88 69 / 50 30 50 40 Columbus 89 73 89 72 / 50 30 40 30 Gainesville 87 70 87 70 / 40 30 50 40 Macon 90 71 90 71 / 30 20 30 20 Rome 90 71 89 70 / 50 30 50 40 Peachtree City 89 70 88 70 / 50 30 40 30 Vidalia 91 73 90 72 / 20 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....01 AVIATION...RW
Hazardous weather outlook, Aug 29, 2:18 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 218 PM EDT Wed Aug 29 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 218 PM EDT Wed Aug 29 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across north and central Georgia, most so this afternoon and evening. A few strong storms will be possible with gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to possibly numerous showers and thunderstorms can be expected across the area. At this time, the threat for any severe weather is low, however, a few storms could be strong with gusty winds, frequent lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 29, 9:52 AM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
952 AM EDT WED AUG 29 2018
GAZ005-007-291430-
Gilmer GA-Murray GA-
952 AM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER AND
EAST CENTRAL MURRAY COUNTIES UNTIL 1030 AM EDT...
At 950 AM EDT...a strong thunderstorm was near Fort Mountain State
Park, or near Chatsworth. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake and Fort Mountain State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3489 8462 3485 8462 3485 8454 3468 8464
3475 8480 3492 8472
TIME...MOT...LOC 1350Z 290DEG 4KT 3481 8468Special weather statement, Aug 29, 2:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT WED AUG 29 2018
GAZ011-019-291845-
Chattooga GA-Floyd GA-
218 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA AND
NORTHERN FLOYD COUNTIES UNTIL 245 PM EDT...
At 217 PM EDT...a strong thunderstorm was near Trion, or near
Summerville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Subligna, Berryton, Tidings, Armuchee and
James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8537 3458 8535 3459 8535 3459 8512
3436 8514 3438 8542
TIME...MOT...LOC 1817Z 354DEG 4KT 3453 8525
WIND...40MPHSpecial weather statement, Aug 29, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT WED AUG 29 2018
GAZ042-053-291845-
Coweta GA-Carroll GA-
221 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 245 PM EDT...
At 221 PM EDT...a strong thunderstorm was over Whitesburg, or 10
miles northwest of Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Whitesburg, Plant Yates, Byers Crossroads and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8493 3359 8491 3357 8490 3358 8487
3356 8483 3354 8483 3352 8482 3351 8482
3336 8495 3346 8505
TIME...MOT...LOC 1821Z 028DEG 4KT 3349 8492
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:02 PM EDT | Special Weather Statement | FFC | Talbot | 43 min |
| Aug 28, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Talbot | 32 min |
| Aug 29, 9:52 AM EDT | Special Weather Statement | FFC | Murray | 38 min |
| Aug 29, 2:18 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 29, 3:02 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Aug 29, 4:05 PM EDT | Special Weather Statement | FFC | Polk | 25 min |
| Aug 29, 4:08 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Aug 29, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 33 min |
| Aug 29, 4:37 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 29, 4:48 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| Aug 29, 5:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 29, 6:19 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Aug 29, 6:23 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
| Aug 29, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 29 min |
| Aug 29, 6:47 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 29, 7:07 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| Aug 29, 7:16 PM EDT | Special Weather Statement | FFC | Troup | 29 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.